[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.207.255.49. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1957

Hypotensive Reaction Following the Use of Glucagon

Author Affiliations

Baltimore

From the Department of Psychiatry of The Johns Hopkins Hospital.

AMA Arch Intern Med. 1957;99(5):817-818. doi:10.1001/archinte.1957.00260050145015
Abstract

There are no reported instances of sensitivity to glucagon. Recently we observed a severe hypotensive reaction immediately following the intravenous administration of glucagon. With the increased interest in glucagon, it appears advisable to report this reaction.

Report of Cases  The patient is a 52-year-old divorced housewife with a history of good physical health. Five years prior to this admission, on two separate occasions separated by two or three months, she received six to eight subcoma doses of insulin during psychiatric treatment at another location. Routine physical, neurological, and laboratory examinations at the time of admission to the Henry Phipps Psychiatric Clinic were within normal limits. Her diagnosis during this hospitalization was paranoid personality reaction.The glucagon* was administered as a part of a study of the response to glucagon in a large group of persons. While the patient was in a fasting state and supine, a blood specimen was withdrawn

×